MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G45408
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Atrial Perforation (2511)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Pma/510(k) : k171513.Corrected data compared with mw0700280000-2020-8016.Other serious (important medical events), required intervention to prevent permanent impairment/damage (devices).Date of event: (b)(6) 2020.Lunderquist; wire, guide, catheter; (b)(6).Lot# 3842965; apr2024.Risk manager.Investigation is still in progress.
 
Event or Problem Description
Description of event according to medwatch 0700280000-2020-8016: patient was undergoing non-surgical aortic valve replacement (avr) with a 26mm corevalve.Using a retrograde percutaneous approach for a transcatheter aortic valve.A 035/180cm lunderquist extra stiff wire was advanced retrograde across the aortic valve to the left ventricular apex.After the delivery of the balloon aortic valvuloplasty, the lunderquist wire was noted to have a abnormal band approximately 40mm from the distal tip at the segment of the wire that is generally bonded.At this point the physician became concerned given the abnormal appearance of the wire for trauma to the left ventricle.A straight pigtail was delivered, and the wire was exchanged for a new one.The initial wire was examined, and there was no evidence of disruption of the outer core, it just simple appeared to have bent slightly.In caution, an echo was performed, and it was noted for a pericardial effusion, patient was stable during procedure, consult placed to cv surgeon, patient brought to or for subxiphild pericardial window followed by sternotomy, cardiopulmonary bypass, and repair left ventricular perforation.Per or report, there was a 1 cm, laceration near the distal end of the circumflex near the apex.Patient outcome: unknown.
 
Additional Manufacturer Narrative
Manufacturers ref#: (b)(4).Summary of investigational findings: for aortic valve replacement the guide wire was advanced retrograde across the aortic valve to left ventricular apex.After delivery of balloon aortic valvuloplasty the wire was noted to have an abnormal band approx.40mm from distal tip and was exchanged for a new wire.The wire appeared to be slightly bent, but an echo noted a pericardial effusion.Subxiphild pericardial window followed by sternotomy, cardiopulmonary bypass, and repair of left ventricular perforation.Per or report, there was a 1 cm laceration near the distal end of the circumflex near the apex.No product was returned and no imaging could be obtained.Therefore, based on the information provided it would be inappropriate to speculate at what may or may not have caused the reported 1cm laceration and the need for left ventricular repair, nor if the wire guide had any impact.The instructions for use note that all wire guide movements in the vessel must be observed under fluoroscopy and that the wire guide should be advanced only when visualizing the tip of the wire guide fluoroscopically.However, it is noted that the wire guide was exchanged and found bent, but with no evidence of disruption of the outer core.It was assessed that because any discovered non-conformances were properly dispositioned before final release, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key10648857
Report Number3002808486-2020-00937
Device Sequence Number19722308
Product Code DQX
UDI-Device Identifier00827002454088
UDI-Public(01)00827002454088(17)240423(10)E3842965
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2024
Device Model NumberG45408
Device Catalogue NumberTSCMG-35-300-LESDC
Device Lot NumberE3842965
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight72